What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 5, 5:11 AM CST, 24 minutes earlier.
Area forecast discussion, Jul 5, 5:11 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
611 AM CDT Wed Jul 5 2017
.DISCUSSION...
A strong cluster of storms has developed near a weak sfc front
across portions of extreme SE Oklahoma, adjacent SW Arkansas, and
extreme NE Texas this morning generally along the Red River.
Radar estimates up to 4 inches of rainfall in the same vicinity
as storms have essentially trained over the same area. Not
expecting much movement in these storms over the next few hours,
so Flash Flooding is a good possibility in this area. By mid
morning, storms should decrease in intensity and begin to diminish
across the region. However, another round of isolated to scattered
storms is expected to develop across the region, with the highest
concentration in North Central Louisiana this afternoon. Once
again, another round of storms will develop late tonight as a
shortwave disturbance moves along the Red River. Isolated to
scattered showers and thunderstorms will linger across the region
on Thursday as the shortwave departs the region. By Friday, a weak
sfc front will try to push through the region, but not expecting
it to get past the Interstate 20 corridor. No drier air is
expected with it, but another round of showers and thunderstorms
will be possible along the boundary.
Models indicate that upper level ridging will remain in place
over the Rockies and northwest flow aloft will remain in place
across our region over the weekend through early next week along
with weak upper level troughing. Several shortwave disturbances
will track across the region giving us a chance of precip each day
along in addition to diurnal afternoon thunderstorm development.
Temperatures will generally remain in the upper 80s to low 90s
across the region with lows in the low to mid 70s, but some
uncertainties in temperatures are possible due to the location
and timing of convection. /20/
&&
.PREV DISCUSSION... /issued 1248 AM CDT Wed Jul 5 2017/
AVIATION...
For the 05/09Z terminal forecast, expecting VFR flight categories
to prevail until around 05/09Z when lower ceilings develop and
return MVFR conditions. The return to IFR will be around
05/10Z-05/12Z followed by MVFR just prior to mid morning when
VFR conditions return during the late morning hours lasting to
near the end of the period when MVFR looks to return around 06/04Z
to 04/09Z. Showers and thunderstorms will be developing over parts
of Southeast Oklahoma and into Southwest Arkansas during the
overnight hours with storms affecting KTXK around 05/13Z-05/16Z.
Many of the other terminals will see convection around 05/18Z-
0522Z and then again during the evening around 06/02Z-06/05Z.
Surface winds will be light South to Southwest overnight and then
increase to 6-12 knots during the morning Wednesday with more
variable in and near the thunderstorms that develop. With outflow
boundaries from convection that develops over Southeast Oklahoma
and Southwest Arkansas overnight and into early Wednesday morning
expect West to Northwest winds of 5-10 knots. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 91 75 90 74 / 30 30 30 20
MLU 93 75 91 73 / 30 30 30 30
DEQ 86 69 89 69 / 80 30 30 10
TXK 89 72 89 73 / 60 30 30 10
ELD 87 73 89 71 / 30 30 30 20
TYR 90 74 92 74 / 30 30 20 20
GGG 91 75 91 74 / 30 30 30 20
LFK 94 76 93 74 / 20 20 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
20
Hazardous weather outlook, Jul 4, 11:36 AM CST, 17 hours 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1236 PM CDT Tue Jul 4 2017
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-051745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1236 PM CDT Tue Jul 4 2017
This Hazardous Weather Outlook is for Southern Arkansas, for
Northern Louisiana, for Eastern Texas and southeast Oklahoma.
.DAY ONE...This Afternoon and Tonight...
A weakening MCV continues to move East across Northeast Texas and
afternoon heating may allow for widely scattered Thunderstorms
just about anywhere in the ArkLaTex. If Thunder roars, go indoors.
Lightning is always a threat and the winds may gust to 40 mph in
any strong lateday thunderstorms. In addition, another large complex
of thunderstorms will develop tonight in North Texas an move East
along our Texas and Northwest Louisiana I-20 corridor during the
overnight. Damaging winds may continue to be a threat along with
some heavy rainfall. Only minor flooding is expected, but any
training thunderstorm may require a brief flood warning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Multiple rounds of thunderstorms will be possible this week as
several disturbances move slowly across the region from the
northwest. A weak cold front will move down for mid to late week
and keep the chance of Thunderstorms in the forecast. While the
threat of a few isolated severe storms cannot be ruled out,
widespread severe weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Due to the isolated nature of the severe threat, activation of
emergency management personnel, amateur radio operators, and
storm spotters is not anticipated through tonight.
24
In the hours before
Special weather statement, Jul 5, 1:30 AM CST, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
230 AM CDT WED JUL 5 2017
ARZ050-051-059-060-OKZ077-TXZ096-097-108-050815-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-Franklin TX-
230 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...CENTRAL
HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...NORTHWESTERN
FRANKLIN...NORTHERN BOWIE AND RED RIVER COUNTIES UNTIL 315 AM CDT...
At 229 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving east at 15 mph.
Half inch hail, winds in excess of 30 mph and moderate rainfall will
be possible with this storm.
Locations impacted include...
De Queen, Ashdown, Nashville, Clarksville, Mineral Springs, Dierks,
Horatio, Foreman, Boxelder, Umpire, Idabel, Broken Bow, De Kalb,
Bogata, Lockesburg, Wilton, Blevins, Tollette, Winthrop and
Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3396 9361 3372 9350 3335 9531 3386 9531
3396 9523 3394 9516 3399 9515 3422 9447
3419 9445 3419 9425 3434 9426 3436 9422
TIME...MOT...LOC 0729Z 252DEG 13KT 3356 9509
FBSpecial weather statement, Jul 5, 2:16 AM CST, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
316 AM CDT WED JUL 5 2017
ARZ050-051-059-060-OKZ077-TXZ096-097-050915-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-
316 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LITTLE RIVER...NORTHERN
HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...NORTHWESTERN BOWIE
AND RED RIVER COUNTIES UNTIL 415 AM CDT...
At 316 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Manchester, or 12 miles north of Clarksville, moving
east at 20 mph.
Half inch hail, winds in excess of 30 mph and moderate to heavy
rainfall will be possible with this storm.
Locations impacted include...
De Queen, Ashdown, Nashville, Clarksville, Mineral Springs, Dierks,
Horatio, Foreman, Umpire, Idabel, Broken Bow, Bogata, Lockesburg,
Wilton, Blevins, Tollette, Winthrop, Gillham, Ben Lomond and Corinth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3435 9394 3419 9392 3418 9382 3401 9382
3395 9350 3384 9347 3342 9531 3386 9531
3391 9528 3389 9525 3396 9523 3394 9516
3399 9515 3422 9448 3419 9447 3419 9425
3436 9425
TIME...MOT...LOC 0816Z 255DEG 17KT 3379 9499
FBSpecial weather statement, Jul 5, 3:21 AM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
421 AM CDT WED JUL 5 2017
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108-109-111-112-051015-
Howard AR-Lafayette AR-Sevier AR-Little River AR-Miller AR-
Columbia AR-Hempstead AR-Nevada AR-McCurtain OK-Franklin TX-
Morris TX-Cass TX-Bowie TX-Red River TX-Titus TX-
421 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...SEVIER...NORTHEASTERN
LAFAYETTE...SOUTHEASTERN HOWARD...NEVADA...LITTLE RIVER...MILLER...
NORTHERN COLUMBIA...SOUTHERN MCCURTAIN...NORTHERN FRANKLIN...BOWIE...
NORTHERN TITUS...NORTHERN CASS...NORTHERN MORRIS AND RED RIVER
COUNTIES UNTIL 515 AM CDT...
At 421 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Raymond Gary State Park to 7 miles west of
Richmond to 6 miles east of Nashville. Movement was southeast at 40
mph.
Half inch hail, moderate to heavy rainfall and winds in excess of 30
mph will be possible with these storms.
Locations impacted include...
Texarkana, Hope, De Queen, Wake Village, Ashdown, Nashville, New
Boston, Prescott, Clarksville, Stamps, Waldo, Lewisville, Mineral
Springs, Horatio, Foreman, McNeil, Boxelder, Hagansport, Idabel and
Broken Bow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3386 9531 3391 9528 3389 9526 3396 9523
3394 9516 3405 9516 3407 9382 3401 9382
3395 9353 3396 9339 3368 9311 3338 9312
3337 9298 3322 9405 3326 9531
TIME...MOT...LOC 0921Z 293DEG 34KT 3392 9525 3361 9435 3397 9375
FBSpecial weather statement, Jul 5, 4:16 AM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
516 AM CDT WED JUL 5 2017
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108-109-111-112-051115-
Howard AR-Lafayette AR-Sevier AR-Little River AR-Miller AR-
Columbia AR-Hempstead AR-Nevada AR-McCurtain OK-Franklin TX-
Morris TX-Cass TX-Bowie TX-Red River TX-Titus TX-
516 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...SEVIER...NORTHERN
LAFAYETTE...SOUTHEASTERN HOWARD...NEVADA...LITTLE RIVER...MILLER...
NORTHERN COLUMBIA...SOUTHERN MCCURTAIN...NORTHERN FRANKLIN...BOWIE...
NORTHERN TITUS...NORTHERN CASS...NORTHERN MORRIS AND RED RIVER
COUNTIES UNTIL 615 AM CDT...
At 516 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manchester to Red Lick to 8 miles north of
Prescott. Movement was southeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Texarkana, Magnolia, Hope, De Queen, Atlanta, Wake Village, Ashdown,
Nashville, New Boston, Prescott, Clarksville, Stamps, Waldo,
Lewisville, Mineral Springs, Dierks, Horatio, Foreman, McNeil and
Boxelder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3388 9531 3389 9525 3396 9523 3394 9516
3410 9516 3411 9382 3401 9382 3395 9353
3395 9336 3384 9329 3370 9311 3338 9312
3338 9298 3333 9298 3311 9403 3324 9531
TIME...MOT...LOC 1016Z 301DEG 18KT 3389 9516 3350 9418 3393 9342
FBSpecial weather statement, Jul 5, 5:14 AM CST, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
614 AM CDT WED JUL 5 2017
ARZ050-051-059>061-070>073-LAZ001-002-OKZ077-TXZ096-097-108-109-111-
112-051215-
Howard AR-Union AR-Lafayette AR-Sevier AR-Little River AR-Miller AR-
Columbia AR-Hempstead AR-Nevada AR-Bossier LA-Caddo LA-McCurtain OK-
Franklin TX-Morris TX-Cass TX-Bowie TX-Red River TX-Titus TX-
614 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR HEMPSTEAD...SEVIER...LAFAYETTE...
SOUTHEASTERN HOWARD...NORTHWESTERN UNION...NEVADA...LITTLE RIVER...
MILLER AND COLUMBIA COUNTIES...NORTHWESTERN CADDO AND NORTHWESTERN
BOSSIER PARISHES...SOUTHERN MCCURTAIN...NORTHERN FRANKLIN...BOWIE...
TITUS...CASS...NORTHERN MORRIS AND RED RIVER COUNTIES UNTIL 715 AM
CDT...
At 612 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manchester to 6 miles northeast of Fouke
to near Bluff City. Movement was southeast at 65 mph.
Half inch hail, moderate to heavy rainfall and winds in excess of 30
mph will be possible with these storms.
Locations impacted include...
Texarkana, Magnolia, Hope, De Queen, Atlanta, Wake Village, Ashdown,
Nashville, New Boston, Prescott, Clarksville, Smackover, Stamps,
Waldo, Lewisville, Mineral Springs, Dierks, Horatio, Foreman and
McNeil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3388 9531 3389 9525 3396 9523 3394 9516
3410 9516 3411 9382 3401 9382 3395 9353
3395 9336 3384 9329 3370 9311 3338 9312
3337 9271 3324 9273 3289 9403 3324 9531
TIME...MOT...LOC 1112Z 299DEG 57KT 3388 9514 3333 9382 3377 9312
FBLocal storm report, Jul 5, 5:23 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 AM CDT WED JUL 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD VALLIANT 34.00N 95.09W
07/05/2017 MCCURTAIN OK EMERGENCY MNGR
SEVERAL INCHES OF WATER FLOWING OVER HIGHWAY
70 IN VALLIANT.
&&
20